advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tehran, Iran:

My two-year-old son has had diabetes for 15 months. I give him glargine (Lantus) once a day and give him small amounts of food throughout the day to try to keep his blood sugar between 100 mg/dl [5.6 mmol/L] and 200 mg/dl [11.1 mmol/L]. But, his blood sugars can be as low as 70 mg/dl [3.9 mmol/L] and as high as 350 mg/dl [19.4 mmol/L]. Is it okay to give him rapid acting insulin such as NovoRapid?

Answer:

I use rapid acting insulin on children his age, but very carefully. Many times, it only takes one or two units with the meal. If you can visit a nutritionist and learn about carbohydrate counting, it would be a good idea. Be careful as the rapid acting can bring the glucose down very fast and to very low levels. Make sure you discuss this with the doctor who is treating your son's diabetes.

LD

DTQ-20081004063725
Original posting 5 Oct 2008
Posted to Insulin Analogs and Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.